MAUDE Adverse Event Report: SYNTHES GMBH SLIDING MECHANISM; FORCEPS

SYNTHES GMBH SLIDING MECHANISM; FORCEPS
Catalog Number 314.291
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 314.291.Lot: 150531-a01.Manufacturing site: werk selzach logistik.Release to warehouse date: 31 march 2016.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was not returned to medtech orthopedics; however photos were received for review.The photo investigation revealed that '(314.291, collinear reduction clamp sliding mechan) had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the collinear reduction clamp sliding mechan would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that the collinear reduction clamp on the shelf was broken.The team noticed that the handle was broken while assembling the collinear clamp on the back table at the beginning of a case.The instrument was not used.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found handle of the device is cracked, broken condition was not found as handle was received partially attached to the body of the collinear reduction clamp sliding mechan.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces in a misaligned position.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the collinear reduction clamp sliding mechan would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 314.291.Lot: 150531-a01.Manufacturing site: werk selzach.Supplier: (b)(4).Release to warehouse date: 31 mar 2016.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDING MECHANISM
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22331446
Report Number8030965-2025-06393
Device Sequence Number8429381
Product Code HTD
UDI-Device Identifier07611819280595
UDI-Public(01)07611819280595(10)150531-A01
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.291
Device Lot Number150531-A01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/29/2025
09/18/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date09/02/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown